Alert archive / Idaho / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 10, NWS Spokane, WA

June 10, 2003Bonner County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 10, 2003, 4:04 PM PDT for Bonner County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 4:04 PM PDT (23:04 UTC)
Expired
Jun 10, 2003, 4:30 PM PDT
In force
26 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Bonner County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS56 KOTX 102304
SVROTX
IDC017-102330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
403 PM PDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO
  THIS INCLUDES THE CITY OF SANDPOINT

* UNTIL 430 PM PDT

* AT 357 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SANDPOINT...OR ABOUT 4 MILES SOUTHWEST OF
  SANDPOINT...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PONDERAY...KOOTENAI AT 410 PM PDT
   HOPE...EAST HOPE AT 430 PM PDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPOKANE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR THE PANHANDLE OF IDAHO.

LAT...LON 4833 11674 4815 11672 4816 11613 4839 11616

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM PDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 10, 2:30 PM PDT, 1 hour 34 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT TUE JUN 10 2003

.SYNOPSIS...A LOW PRESSURE TROUGH IS MOVING THROUGH THE INLAND
NORTHWEST THIS AFTERNOON. ONCE THIS TROUGH PASSES TO OUR EAST
A WEAK RIDGE WILL BUILD OVER THE AREA ON WEDNESDAY. A TROUGH IS THEN
FORECAST TO DEVELOP ON THURSDAY AND REMAIN OVER THE AREA THROUGH THE
WEEKEND.

.DISCUSSION...
.TONIGHT THROUGH FRIDAY...A DYNAMIC SHORTWAVE TROUGH IS MOVING
THROUGH EASTERN WASHINGTON AT THIS TIME AND HAS PRODUCED NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION. THESE
THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. ONCE THE WAVE PASSES TO
OUR EAST AND WE LOSE OUR DAYTIME HEATING THE SHOWER/THUNDERSTORM
ACTIVITY SHOULD BEGIN TO SUBSIDE. A WEAK RIDGE IS FORECAST TO
BUILD OVER THE REGION ON WEDNESDAY WHICH SHOULD LEAD TO A DRY DAY
EXCEPT THAT A FEW SHOWERS OVER THE NORTHERN MOUNTAINS ARE POSSIBLE.
BY WEEKS END A DEEP TROUGH WILL DEVELOP OFF THE WASHINGTON COAST
BRINGING MOIST SOUTHWESTERLY FLOW TO THE INLAND NORTHWEST. THIS WILL
KEEP THE WEATHER UNSETTLED THROUGH FRIDAY.

.SATURDAY THROUGH TUESDAY...A TROUGH WILL LIE OVER THE PACIFIC
NORTHWEST THROUGH THE EXTENDED PERIOD KEEPING A CHANCE OF SHOWERS
OVER THE MOUNTAINS EACH DAY. CC

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 049/075/050/076/047/071 201123
COE 048/074/049/075/046/070 201124
PUW 047/075/048/075/045/071 20-123
LWS 051/081/054/080/051/076 20--22
CQV 048/077/048/077/045/073 31-124
SPT 044/073/044/076/043/071 311124
WWP 044/072/044/072/042/069 311124
MWH 050/081/050/082/049/077 100012
EAT 053/080/051/079/050/075 20--22
OMK 050/079/050/080/048/076 20--22
Hazardous weather outlook, Jun 10, 1:30 PM PDT, 2 hours 34 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-111330-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
130 PM PDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO

.DAY ONE...TODAY

AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL IMPACT EASTERN
WASHINGTON AND THE CENTRAL AND NORTHERN PANHANDLE WITH HEAVY
RAIN...HAIL AND DANGEROUS LIGHTNING.  HEAVY RAIN MAY CAUSE PONDING
AND RUNNING WATER IN ROADWAYS.  TAKE SHELTER DUE TO THE POTENTIALLY
DANGEROUS NATURE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 10, 3:06 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
0306 PM PDT TUE JUN 10 2003

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    SPOKANE                   WA   0.75 IN HAIL
06/10/03   SPOKANE

MLM
Local storm report, Jun 10, 3:58 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
0358 PM PDT TUE JUN 10 2003

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    PRIEST RIVER              ID   WIND DAMAGE
06/10/03   BONNER                         POWER LINES DOWN

0340 PM    PRIEST RIVER              ID   0.88 IN HAIL
06/10/03   BONNER

0320 PM    OLDTOWN                   ID   1.00 IN HAIL
06/10/03   BONNER

0315 PM    NEWPORT                   OR   1.00 IN HAIL
06/10/03   LINCOLN                        LASTED 1 MINUTE

MLM

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:26 PM PDTSevere Thunderstorm WarningOTXKootenai34 min
Jun 10, 3:16 PM PDTSevere Thunderstorm WarningOTXBonner29 min
Jun 10, 4:43 PM PDTSevere Thunderstorm WarningOTXKootenai32 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.